Dear OncoLink "Ask The Experts,"
I treated a 36-year-old Japanese woman with Taxol last week. She has the aldehyde dehydrogenase enzyme deficiency and, despite an extra dose of IV Benedryl, got very ill with the nausea, vomiting, flushing, and drunkenness. Have you run into this problem yet? Do you have any suggestions?
Kevin R. Fox, MD, Assistant Director, Clinical Affairs and Associate Professor of Hematology/Oncology at the Abramson Cancer Center of the University of Pennsylvania, responds:I have not seen this problem in my practice so far. However, I have received word from an oncologist on the west coast who treats many Asian patients. He has confirmed that they do observe this same 'syndrome?. I think that the most plausible solution may be to switch the patient to taxotere.
OncoLink is designed for educational purposes only and is not engaged in rendering medical advice or professional services. The information provided through OncoLink should not be used for diagnosing or treating a health problem or a disease. It is not a substitute for professional care. If you have or suspect you may have a health problem or have questions or concerns about the medication that you have been prescribed, you should consult your health care provider.
Information Provided By: www.oncolink.org | © 2016 Trustees of The University of Pennsylvania